Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Stomach cramps, vomiting, nausea after taking Amoxyclav for sinus infection. Reason?

I have been taking amoxy-clav for about 10 days so far. It was prescribed for a sinus infection . I have now developed waves of stomach cramps (they are not low in the abdomen but higher up). They are coming in waves. It started yesterday early morning, seemed to subside by yesterday evening but this morning around 5 am i woke up with them again and experienced a bout of vomiting and nausea . I have not vomited again but the waves of cramping are still continuing. Could this be related to the amoxy-clav, or is it more likely a stomach bug/virus?
Asked On : Thu, 21 Mar 2013
Answers:  1 Views:  18
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Thanks for your question.

The symptoms of yours seem to be because of the adverse effect of Amoxyclav. Though i will like to exclude other reasons as well by asking you certain questions:

For how many days and at what dose you are prescribed the medication?
Are you on any other medications?
Do you have Fever,Body ache,Loose motion,Skin rash?

Common Side effects of Amoxyclav include:
Abdominal cramps
Skin rash

Complete the course of the drug as prescribed by your doctor.Discontinuing antibiotics before full course usually causes recurrence of infection and development of resistance to the antibiotic for future.

Usually the symptoms subsides by itself within few days and there is nothing to worry. However i will advice you certain medications which you can take in case the symptoms persist.

Proto pump Inhibitor like Omeprazole
Anti-Spasmodic Drugs like Drotaverine for the abdominal cramps.
Domperidone for nausea and vomiting.
Probiotic preparation along with will also be helpful.
Also take care to maintain adequate hydration especially during vomitting.

Wishing you a speedy recovery.

Best wishes
Answered: Fri, 22 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor